Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 37, NWS North Platte, NE

May 26, 2006Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 26, 2006, 11:00 PM CDT for Lincoln County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2006, 11:00 PM CDT (04:00 UTC)
Expired
May 27, 2006, 12:00 AM CDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 5:38 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.0 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2205 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1883 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 270400
SVRLBF
NEC111-270500-
/O.NEW.KLBF.SV.W.0037.060527T0400Z-060527T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1100 PM CDT FRI MAY 26 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL MIDNIGHT CDT

* AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SUTHERLAND TO 9 MILES SOUTHWEST
  OF MAXWELL...OR ALONG A LINE EXTENDING FROM 18 MILES WEST OF NORTH
  PLATTE TO 14 MILES WEST OF BRADY...AND MOVING NORTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SUTHERLAND BY 1105 PM CDT...
  HERSHEY BY 1115 PM CDT...
  NORTH PLATTE AND MAXWELL BY 1120 PM CDT...
  BRADY BY 1125 PM CDT...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 4102 10122 4085 10094 4093 10062 4087 10023
      4138 10025 4138 10100 4114 10120

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 270427
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1127 PM CDT FRI MAY 26 2006

NEC111-270500-
/O.CON.KLBF.SV.W.0037.000000T0000Z-060527T0500Z/
LINCOLN NE-
1127 PM CDT FRI MAY 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR LINCOLN COUNTY...

AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HIGHWAY 97 MILE MARKER 10 TO 8 MILES NORTHEAST OF
HIGHWAY 30 MILE MARKER 200...OR ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF NORTH PLATTE TO 9 MILES NORTHEAST OF BRADY...MOVING
NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 83 MILE MARKER 100 BY 1145 PM CDT...

LAT...LON 4102 10122 4085 10094 4093 10062 4087 10023
      4138 10025 4138 10100 4114 10120

$$

CDC
000 
WWUS53 KLBF 270458
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1157 PM CDT FRI MAY 26 2006

NEC111-270507-
/O.EXP.KLBF.SV.W.0037.000000T0000Z-060527T0500Z/
LINCOLN NE-
1157 PM CDT FRI MAY 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY EXPIRES AT
MIDNIGHT CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED CONSIDERABLY AND 
NO LONGER POSES A SEVERE WEATHER THREAT.

NO REPORTS OF SEVERE WEATHER WERE RECEIVED WITH THIS EVENT.

LAT...LON 4102 10122 4085 10094 4093 10062 4087 10023
      4138 10025 4138 10100 4114 10120

$$
CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:31 PM CDT, 7 hours 29 minutes earlier.

Area forecast discussion, May 26, 3:31 PM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 PM CDT FRI MAY 26 2006

.SHORT TERM...
TONIGHT FORECAST CHALLENGE IS POPS AS MOISTURE IS DRAWN NORTHWEST
AND SURFACE FRONT TO THE WEST AND SOUTH MOVE NORTHEAST. AT 19Z
VISIBLE SATELLITE SHOWED SEVERAL BOUNDARIES TO FOCUS POTENTIAL
LATE AFTERNOON CONVECTION INTO THE OVERNIGHT. CU FORMING OVER THE
MOUNTAINS TO THE WEST WITH THE APPROACH OF SURFACE TROUGH INTO
EASTERN WYOMING. THEN SEMI STATIONARY FRONT THROUGH KANSAS THAT
WILL LIFT NORTHEAST THEN OUTFLOW BOUNDARY LEFT OVER FROM MORNING
CONVECTION INTO CENTRAL NEB. THE 18Z KLBF SOUNDING SHOWED AN
UNSTABLE AIRMASS BUT NOT TO IMPRESSIVE GIVEN LIGHT MID LEVEL WINDS
AND MOISTURE PROFILE. LAPS SHOWED LIFTED INDICES BELOW ZERO
THROUGHOUT BUT CAP STILL HOLDING ESPECIALLY ACROSS THE SOUTHWEST.
RED WILLOW PROFILER SHOWS GOOD SHEAR FOR THE SOUTHWEST WITH ANY
STORMS THAT DEVELOP OR MOVE INTO THE SOUTHWEST TO HAVE FAVORABLE
SHEAR FOR SUPERCELL DEVELOPMENT. MODEL BLEND USED IN GOING
FORECAST WITH CONVECTIVE COMPLEX TO POSSIBLY FORM OVER THE
NORTHWEST AND DRIVE SOUTHEAST OVERNIGHT.

SATURDAY THE PREFONTAL TROUGH WILL EXTEND FROM SURFACE LOW OVER
NCNTRL SOUTH DAKOTA SOUTH THROUGH WESTERN NEBRASKA WITH THE COLD
FRONT REMAINING WELL TO THE NORTHWEST. THE DRYLINE WILL BULGE EAST
DURING THE EVENING WITH WARM MID LEVEL TEMPERATURES TO STRENGTHEN
CAP. AREAS WEST OF THE DRYLINE WILL HAVE THE POTENTIAL TO SEE A
RAPID RISE IN TEMPERATURES FOR THE DAY WITH THE SOUTHWEST TO
POTENTIALLY TO REACH THE CENTURY MARK...WITH AREAS MAINLY SOUTH OF
INTERSTATE 80 AND WEST OF HIGHWAY 83 TO SEE THE HIGHEST READINGS.
THE SOUTHWEST FLOW ALOFT WILL BE SLOW TO PUSH THE MAIN COLD FRONT
EAST UNTIL OVERNIGHT SUNDAY INTO MONDAY.

.LONG TERM...
MONDAY THROUGH FRIDAY SOME UNCERTAINTY REMAINS IN LONG RANGE
MODELS. MONDAY THE COLD FRONT WILL BE TO THE EAST AS THE UPPER
RIDGE REBUILDS TO THE WEST. THE PROXIMITY TO THE H5 HIGH CENTER IN
THE 4 CORNERS REGION WILL MAKE FAVORABLE CONDITIONS FOR RIDGE
RUNNERS BRINGING THE CHANCE FOR CONVECTION WEDNESDAY NIGHT INTO
THURSDAY ALONG A DECAYING BOUNDARY ON THE HIGH PLAINS...WITH THE
UPPER RIDGE BUILDING EAST TO THE PLAINS BY FRIDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

19
Hazardous weather outlook, May 26, 5:52 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
552 PM CDT FRI MAY 26 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-272300-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
552 PM CDT FRI MAY 26 2006 /452 PM MDT FRI MAY 26 2006/

...TORNADO WATCH PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THIS EVENING AND OVERNIGHT ACROSS MOST
OF WESTERN AND NORTH CENTRAL NEBRASKA. THE GREATEST THREAT FOR
SEVERE WEATHER WILL BE SOUTH AND WEST OF A LINE FROM BURWELL TO
VALENTINE. ADDITIONAL SURFACE HEATING INTO THIS EVENING MAY ALLOW
FOR THUNDERSTORMS TO INITIATE ACROSS WESTERN AND CENTRAL NEBRASKA.
SHOULD THESE STORMS DEVELOP...THEY WILL HAVE THE POTENTIAL TO
PRODUCE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WOULD
ALSO BE POSSIBLE...ESPECIALLY SOUTH AND WEST OF A LINE FROM
COMSTOCK TO MERRIMAN...WHERE SURFACE BOUNDARIES ALONG WITH A VERY
UNSTABLE AIRMASS EXISTS.

IF STORMS DO NOT INITIATE THIS EVENING OVER WESTERN AND NORTH
CENTRAL NEBRASKA...ACTIVITY CURRENTLY OVER COLORADO AND WYOMING
WILL CONTNIUE TO WORK EAST OVERNIGHT. THIS COMPLEX OF STORMS WILL
BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ON SUNDAY...A COLD FRONT WILL ENTER THE NORTHWEST PORTION OF
NEBRASKA BY LATE AFTERNOON. THIS FRONT IS EXPECTED TO STALL ACROSS
THAT AREA INTO THE EVENING AND IS EXPECTED TO GENERATE
THUNDERSTORMS. IF THESE STORMS BECOME ORGANIZED...LARGE HAIL WOULD
BE POSSIBLE WITH THESE STORMS AS WELL.

AN ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA INTO THE
FIRST PART OF THE WEEK...ALLOWING THUNDERSTORM CHANCES TO STAY IN
THE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JMC/JWS

In the hours before

Local storm report, May 26, 10:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1030 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     TSTM WND GST     6 E GORDON              42.80N 102.08W
05/26/2006  M66 MPH          CHERRY             NE   DEPT OF HIGHWAYS

            NEBRASKA DEPARTMENT OF ROADS EQUIPMENT

&&

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:52 PM CDTSevere Thunderstorm WarningLBFSheridan53 min
May 26, 10:13 PM CDTSevere Thunderstorm WarningLBFCherry32 min
May 27, 12:08 AM CDTSevere Thunderstorm WarningLBFCherry67 min
May 27, 10:48 AM CDTWind AdvisoryLBFBlaine, Boyd, Brown, Custer, Garfield, Holt and 4 more9 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.